# SDR 2006FA0000412

- Difficulty date: April 24, 2006
- Submitted: April 24, 2006
- Operation: General aviation
- Aircraft: N4918R
- Make and model: Cessna A188B
- Aircraft serial: 18802435T
- Aircraft time: 9,414 hours
- Engine: Cont IO550*
- Engine time: 850 hours
- Propeller: Hartzl HCC3YF1
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Thru Bolt
- Part number: 6416311052
- Condition: Broken
- Location: Engine
- Part time: 200 hours
- Stage of operation: AG
- How discovered: V
- Nature of condition: D
- Precautionary procedure: K

## Discrepancy

THE ENGINE CRANKCASE THRU-BOLT BROKE. THIS THRU-BOLT IS LOCATED UNDER THE TOP OF THE OIL COOLER ADAPTER PLATE THRU TO THE NR 6 CYL TOP FRONT. IT BROKE OFF FLUSH AT THE CYL BASE WHILE IN FLIGHT. THE BOLT END WHICH BROKE OFF WITH THE CYL BASE NUT FLEW OUT THE FRONT OF THE COWL, PUT A GOUGE IN THE FACE OF THE PROP BLADE AND THEN HIT THE TOP OF THE COWL LEAVING A LARGE DENT. WHEN IT BROKE, THE OPPOSITE END OF THE BOLT WAS FORCED BACK AGAINST THE OIL COOLER ADAPTER PLATE AND DEFORMED THE PLATE. THIS THRU-BOLT IS A REPLACEMENT INSTALLED LAST AUGUST 2005 DUE TO THE ORIGINAL THRU-BOLT, 650 HRS SINCE REMAN, ALSO BREAKING AT THE SAME LOCATION. A NEW CYL BASE NUT HAD BEEN USED AND TORQUED TO 800 INCH LBS IAW SB96-7C.
